MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; REDUCER

INTUITIVE SURGICAL, INC ENDOWRIST; REDUCER
Model Number 470381-11
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the reducer for evaluation.Therefore, the root cause of the customer reported failure mode has not been determined.A follow-up mdr will be submitted if the product is returned and evaluated and/ or if additional information is received.A review of the site's complaint history does not show any additional complaints related to this product and/or this event.In addition, this is an accessory, which does not appear in the logs.Therefore, an instrument log review of the product related to the complaint cannot be performed.No image or video clip for the reported event was submitted to isi for review.This event is being reported because the metal part of the reducer¿s tip was separated and could fall into the patient¿s body.At this time, it is unknown what caused the tip to separate from the reducer.While there was no harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur as unintended items falling into the patient may require surgical intervention.
 
Event or Problem Description
It was reported that during a da vinci-assisted ventral hernia surgical procedure, the customer used the reducer on a 12mm trocar; however, the metal part at the tip of reducer was separated.Although the metal part did not fall inside the patient's body, the customer was concerned that it could.A backup reducer was used to continue the procedure.The procedure was completed with no report of patient injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the reducer was inspected prior to use with no damage observed.The customer confirmed that nothing fell inside of the patient and that there was no patient injury/harm.
 
Additional Manufacturer Narrative
D11-intuitive surgical, inc.(isi) received the reducer involved with this complaint and completed the device evaluation.Failure analysis investigations replicated and confirmed the customer reported complaint "during procedure, metal part at the tip of reducer was separated." failure analysis found the primary finding of reducer broken to be related to the customer reported complaint.The reducer shaft was found to be broken, causing the metal tip to break off.There were no broken pieces missing.Root cause of this failure is attributed to user mishandling/ misuse.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
ENDOWRIST
Common Device Name
REDUCER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key13173794
Report Number2955842-2022-10014
Device Sequence Number4664618
Product Code NAY
UDI-Device Identifier10886874112585
UDI-Public(01)10886874112585(10)L10210514
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K162411
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 12/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470381-11
Device Catalogue Number470381
Device Lot NumberL10210514
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2021
Supplement Date Received by Manufacturer02/10/2022
Initial Report FDA Received Date01/06/2022
Supplement Report FDA Received Date03/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
ISIFA2021-08-R
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown